Major Gavin Update: Clozapine change

      2 Comments on Major Gavin Update: Clozapine change


You may remember that we began reducing the amount of Clozapine he’s taking to manage the symptoms of Schizophrenia.

Due to negative side effects that involve serious issues with his blood, we are reducing the dosage.

Before we left for Florida, we worked with Dr. Reynolds to move Gavin from 600 mg/day to 500 mg/day. We didn’t notice any Earth cracking changes and so once we returned from our trip, we made the next move.

As of Monday morning, Gavin is only taking 400 mg/day.



We haven’t noticed anything at this point, that would make us want to return to the higher dose. That doesn’t mean we aren’t seeing concerning regression, because we are.

The thing about the regression is that it’s not likely tied to the Clozapine or the change in dosage.

While Gavin is Schizophrenic, he’s also deal with Childhood Disintegrative Disorder (CDD) as well. CDD is a very, very rare form of Autism and it took over ten years for him to be diagnosed.



Basically, kids with CDD develop typically until about three or four years of age. For some unknown reason, these kids begin to regress and lose many of the skills they had previously mastered.

Gavin’s never stopped regressing and that makes him even more unique.

My point is this. While we’re seeing regression right now, it’s likely related to CDD and not the reduction in the amount of Clozapine he’s taking everyday.

We see Dr. Reynolds in the next week or so and we’ll discuss whether or not to continue reducing the dose.

Recommended Read  Dysautonomia: Summing things up 05/17/2012

2
Leave a Reply (Login to the site or comment as a guest)

avatar
1 Comment threads
1 Thread replies
1 Followers
 
Most reacted comment
Hottest comment thread
2 Comment authors
Rob Gorskikimmy gebhardt Recent comment authors

This site uses Akismet to reduce spam. Learn how your comment data is processed.

  Subscribe  
newest oldest most voted
Notify of
kimmy gebhardt
Guest
kimmy gebhardt

When is the last time you had his bloodwork done? Have you gotten the positive changes that were hoped for after reducing the dosage?